Doctor insights on:
Klonopin Clonazepam Overdose
It is easy to overdose on klonopin, (clonazepam) because Klonopin (clonazepam) like any other benzodiazepine is a CNS depressant. The overdose symptoms are: dizziness, somnolence, confusion, coma, respiratory and cardiovascular depression and death. Never share this medicine with another person or self medicate.
If any concerns talk to your treating physician for more information. ...Read more
Klonopin (clonazepam) belongs to a class of medications called benzodiazepines. They are also referred to as sedative-hypnotics & anxiolytics. These medications are used for a variety of indications to include anxiety, insomnia, muscle spasm, seizure, & alcohol withdrawal. All benzodiazepines including Clonazepam are potentially habit forming. Alcohol should be ...Read more
Sedation: Clonazipam is a benzodiazepam, which usually has a very sedating effect. Overdose can include drowsiness, confusion, in coordination, and even coma. If combined with alcohol and some other drugs, the symptoms can be even more extreme. Treatment includes pumping the stomach and certain medications. ...Read more
Mostly supportive: While there is an "antidote" to the benzodiazepines called flumazenil, (clonazepam) this is not completely effective and is also very short-lived. Typically, overdose is treated by providing respiratory support (possibly including intubation), as well as fluids and medications to keep up the blood pressure and heart rate, while waiting for the drug to wear off. Charcoal, dialysis, etc, tend to be unhelpful. ...Read more
Sedation, coma: The primary symptom of overdose is sedation and confusion, which can progress to a drop in blood pressure, loss of consciousness, and eventually respiratory depression, coma, and death. If you suspect Clonazepam overdose, it is important to seek medical attention immediately, as quick intervention can literally be lifesaving. ...Read more
Overdosed?!?: Get someone to take you to er. Call 911. ...Read more
What could happen if a person overdosed on 2-3grams of propanolol and 60 mgs of klonopin (clonazepam)?
Serious: These are very high doses of both medications. The propanolol can cause severe hypotension or bradycardia, or even cardiac arrest. The klonopin (clonazepam) can cause severe respiratory depression. This person needs to be in the hospital for at least observation, if not medications to support heart rate and blood pressure, and to reverse the klonipin. ...Read more
Out of curiosity I have seen my friend take 12 one mg klonopin (clonazepam). How many mg would it take to overdose?
Tolerating?: Everyone has a different tolerance to medications. Both of the above can be very sedating. For those with a high tolerance sedation is not an issue. Unless you have liver or kidney disease these doses are not excessive. Again ck with your dr about making adjustments if you are too sedated and do not drive or operate dangerous machinery. ...Read more
How hard is it overdose on my medicine I'm on 1.5 mg of klonopin 80 mg of inderal (propranolol) and 45 mg of remeron at night that's it wife says its a lot?
Medication Question: It would be best for you to contact your prescribing physician. If meds are prescribed by different physicians contact one of them and ask about all three in combination. You would be well served to contact a psychologist to help you deal with your anxiousness. That may help to relieve some of your other symptoms too. According to the cdc 90% of all doctor visits in the us are caused by stress. ...Read more
I overdosed on benedryl, klonopin (clonazepam) and trazadone 2 days ago. I'm having droopy eyes, blurred vision, etc Is this life threatening or will it wear off?
Benzodiazepine: Klonopin (clonazepam) is a benzodiazepine, the same class of medication as Valium (diazepam), Ativan (lorazepam), Xanax (alprazolam), Restoril (temazepam), versed (midazolam) and others. It is fda approved for the treatment of seizure disorder (epilepsy) and panic disorder. Has other uses having to do with neurologic or psychiatric problems. Is a controlled substance due to addictive potential. ...Read more
Need details!: Low for one high for another--and people can develop dependency, requiring and tolerating higher and higher doses that seem "low". If you are taking, say, a few mg a day and the dose is stable, you are probably ok, but klonipin should always be supervised by someone knowledgable and attentive. ...Read more
Rare: That is an extremely high dosage. Your doctor would have to have a unique reason to prescribe that, such as failing numerous others meds and therapy. ...Read more
Your doctor: Your doctor will recommend a tapering dose to minimize adverse effects of medication discontinuation. ...Read more
Not recommended: Most physicians would not recommend tablets that expired over 3 years ago. However the us army did a study on pills over 20 years old that were found to be effective if they had not powderized. Nevertheless, I don't feel you should use those klonipin pills. ...Read more
Unlikely: More information is needed to answer aproprietly your question What kind of headache? Trigger factors?, quality, location, how long, does it last?, what makes it better, what worse. Do you drink alcohol? smoke, habits?? , how is your blood pressure? Any other sx's??? Etc. If headache is persistent and severe, best is to see a Dr. It's unlikely for klonopin (clonazepam) to cause headache as a side effect. ...Read more
Better said that. ..: Klonopin (generic name clonazepam) has been associated with neutropenia, but it is not a frequent occurrence. Studies suggest that of those patients that report side effects from taking clonazapam, only ~1% of them report that side effect to be neutropenia. Several co-morbid conditions were reported. Anemia, low plts and pancytopenia, each reversed with Clonazepam cessation, have been reported. ...Read more
It's the caffeine: I believe this caution relates to the caffeine present coffee. While combining caffeine with Klonopin (clonazepam) may possibly inhibit klonopin's effectiveness in anxiety treatment, caffeine does not interfere with klonopin's anti-seizure activity. There is no specific drug drug interaction between caffeine and Klonopin (clonazepam) to my knowledge. ...Read more
Clonazipam is a benzodiazepam, which usually has a very sedating effect. Overdose can include drowsiness, confusion, in coordination, and even coma. If combined with alcohol and some other drugs, the symptoms can be even more extreme. Treatment includes pumping the ...Read more